Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 39, NWS Huntsville, AL

May 15, 2009Jackson County, Alabama

NWS Huntsville, AL issued this flash flood warning at May 15, 2009, 7:38 PM CDT for Jackson County, Alabama. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 7:38 PM CDT (00:38 UTC)
Expired
May 16, 2009, 1:03 AM CDT
In force
5 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Jackson County, AL

The radar

The Northeast Alabama radar (KHTX), 23 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 9:38 PM CDTFLASH FLOODBridgeport, ALSEVERAL STREETS UNDERWATER IN BRIDGEPORT. REPORT OF TWO TO THREE FEET OF WATER OVER BROADWAY AVE BETWEEN 8TH AND 9TH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 120 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2310 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 160038
FFWHUN
ALC071-160230-
/O.NEW.KHUN.FF.W.0039.090516T0038Z-090516T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
738 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...

* UNTIL 930 PM CDT

* AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING PRODUCING THUNDERSTORMS DRIFTING NORTHWARD AT 5     
  MPH. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE LIKELY. THIS     
  WILL PRODUCE RAPID RUNOFF OF SMALL CREEKS AND STREAMS...ESPECIALLY 
  ALONG CROW CREEK.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STEVENSON
  AND BRIDGEPORT.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR 
OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3475 8578 3474 8615 3499 8597 3500 8561

$$

SL
3 follow-up statements
000 
WGUS54 KHUN 160218
FFWHUN
ALC071-160330-
/O.EXT.KHUN.FF.W.0039.000000T0000Z-090516T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
918 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...

* UNTIL 1030 PM CDT

* AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOOD PRODUCING THUNDERSTORM MAINLY NEAR BRIDGEPORT DRIFTING 
  SLOWLY NORTHWARD.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STEVENSON
  AND BRIDGEPORT.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR 
OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3475 8578 3474 8615 3499 8597 3500 8561

$$

SL
000 
WGUS54 KHUN 160308
FFWHUN
ALC071-160630-
/O.EXT.KHUN.FF.W.0039.000000T0000Z-090516T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1008 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...

* UNTIL 130 AM CDT

* AT 1005 PM CDT...DOPPLER RADAR INDICATED ADDITIONAL CLUSTERS OF 
THUNDERSTORMS PRODUCING HEAVY RAINFALL IN NORTHWEST GEORGIA...MOVING 
NORTHWEST INTO NORTHERN JACKSON COUNTY ALABAMA.  THIS WILL RESULT IN 
ADDITIONAL FLASH FLOODING.

SEVERAL STREETS IN THE CITY OF BRIDGEPORT WERE FLOODED EARLIER THIS 
EVENING...SOME REMAINING WITH HIGH WATER.  THESE LOCATIONS WILL 
LIKELY FLOOD ONCE AGAIN RATHER QUICKLY WITH ANY ADDITIONAL HEAVY 
RAINFALL.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STEVENSON
  AND BRIDGEPORT.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR 
OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3475 8578 3474 8615 3499 8597 3500 8561

$$

KULA
000 
WGUS74 KHUN 160603
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
103 AM CDT SAT MAY 16 2009

ALC071-160610-
/O.CAN.KHUN.FF.W.0039.000000T0000Z-090516T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
103 AM CDT SAT MAY 16 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
JACKSON COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS 
ENDING ACROSS THE WARNED AREA. ACCORDING TO LOCAL LAW ENFORCEMENT... 
THE FLOOD THREAT WAS DIMINISHING. SOME MINOR STREET FLOODING WILL  
CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS...THE 
FLASH FLOOD WARNING HAS BEEN CANCELED.

STANDING WATER ON AREA HIGHWAYS MAY CAUSE HYDROPLANING...WITH A LOSS 
OF VEHICLE CONTROL POSSIBLE. USE EXTRA CAUTION IF TRAVELING THROUGH 
NORTHEASTERN JACKSON COUNTY OVERNIGHT.

LAT...LON 3475 8578 3474 8615 3499 8597 3500 8561

$$

BCC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at May 15, 6:38 PM CDT, 1 hour earlier.

Area forecast discussion, May 15, 6:38 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
638 PM CDT FRI MAY 15 2009

.UPDATE...
UPDATED FOR 00Z TAFS.

&&

.AVIATION...
SCT TSRA WILL CONTINUE TO IMPACT THE REGION THROUGH LATE EVENING.
STILL CANNOT RULE OUT LOCAL MVFR CONDITIONS FROM A STORM
AT EITHER TAF SITE...BUT DO NOT HAVE ENOUGH CONFIDENCE TO MENTION
THIS AT THIS TIME. AFTER SUNRISE...MORE WIDESPREAD SHRA ACTIVITY IS
POSSIBLE SAT MORNING AND IS EXPECTED DURING THE AFTERNOON AT BOTH
SITES. FOR NOW...MAINTAINED TEMPO MVFR CONDITIONS BTWN 14-18Z AT
KMSL/15Z-19Z AT KHSV. DURING THE AFTERNOON...SHRA ACTIVITY COULD
BE MORE WIDESPREAD...BUT DONT HAVE ENOUGH CONFIDENCE TO MENTION
PREVAILING MVFR CONDITIONS RIGHT NOW.

&&

.DISCUSSION... /ISSUED 250 PM CDT FRI MAY 15 2009/

SHORT TERM (TONIGHT THROUGH MONDAY)...
PRIMARY SHORT TERM CONCERNS CONTINUE TO CENTER AROUND
PRECIPITATION THIS WEEKEND. MOST OF THE ONGOING SHOWERS ARE
EXPECTED TO TAPER THIS EVENING. HOWEVER THE 12Z SPC 4KM WRF AND
12Z HI-RES WRF HINT AT SOME CONVECTION OVER NW ALABAMA BEFORE
DAYBREAK. THUS WILL LEAVE CHANCE POPS IN FOR THE OVERNIGHT HOURS.
SATURDAY STILL LOOKS QUITE WET. WE MAY SEE A BIT OF A BREAK IN THE
PRECIP IN THE MORNING HOURS...WITH SOME BREAKS IN THE CLOUDS
ALLOWING TEMPS TO RISE INTO THE LOW TO MID 80S. OF COURSE THIS
WOULD ONLY SERVE TO ENHANCE DEVELOPMENT ALONG AND AHEAD OF THE
APPROACHING COLD FRONT BY THE AFTERNOON HOURS. MUCH LIKE THE PAST
COUPLE DAYS...THERE WILL LIKELY BE RESPECTABLE INSTABILITY BUT
WIND SHEAR WILL BE LACKING. CONSEQUENTLY...NO WIDESPREAD SEVERE
WEATHER IS EXPECTED...BUT A FEW SEVERE STORMS CANNOT BE RULED OUT.
MAIN THREATS WOULD BE STRAIGHT LINE WINDS AND SMALL HAIL. HEAVY
RAINFALL IN INDIVIDUAL STORMS COULD ALSO CAUSE FLASH FLOODING
CONCERNS IN LOCALIZED AREAS...BUT CONFIDENCE IN WIDESPREAD
FLOODING IS TOO LOW TO WARRANT ISSUING A WATCH.

MODELS CONTINUE TO BE QUICKER WITH FRONTAL PASSAGE SATURDAY NIGHT.
THOUGH SCATTERED LIGHT SHOWERS WILL STILL BE POSSIBLE SUNDAY
MORNING...I BELIEVE IT WILL MAINLY BE OVER SERN PORTIONS OF THE
CWA...AND AMOUNTS WILL PROBABLY BE LIGHT. MUCH COOLER AND DRIER AIR
WILL FILTER IN TO THE AREA THROUGHOUT THE DAY...AND SKIES MAY CLEAR
BEFORE SUNSET. MOS CONTINUES TO TREND DOWNWARD WITH MAX TEMPS BEHIND
THE FRONT SUNDAY. THE MAV ACTUALLY HAS A HIGH OF 61 FOR HUNTSVILLE.
LIKE YESTERDAY I OPTED TO TREND DOWNWARD WITH FORECAST HIGHS...BUT
NOT AS FAR AS MOS. SUN NIGHT LOWS ARE STILL EXPECTED TO REACH THE
40S AND SOME OF OUR TYPICALLY COOL LOCATIONS /THINK LYNCHBURG/ COULD
POSSIBLY REACH THE LOWER 40S.

IF YOURE IN TO SUNNY SKIES...DRY AIR...AND TEMPS IN THE 70S LIKE I
AM...THEN MONDAY IS GOING TO BE A GREAT DAY FOR YOU...WEATHER WISE
AT LEAST. ENJOY IT WHILE YOU CAN...BECAUSE SUMMERTIME WEATHER IS
KNOCKING ON THE DOOR.

-DL

LONG TERM (TUESDAY THROUGH FRIDAY)...
DRY CONDITIONS ARE EXPECTED FOR THE BEGINNING OF NEXT WEEK.
COOLER AND DRIER WEATHER WILL GIVE WAY TO WARM AND MUGGY
CONDITIONS MIDWEEK AS HIGH PRESSURE BUILDS INTO THE REGION.
AFTERNOON HIGH TEMPERATURES WILL REACH INTO THE LOWER 80S WITH
DEWPOINTS IN THE LOWER 60S. A COLD FRONT WILL APPROACH THE
TENNESSEE VALLEY LATE NEXT WEEK... KEEPING THE CHANCES FOR SHOWERS
AND THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND.

ALSO WORTH NOTING IN THE EXTENDED IS THE FACT THAT MODELS ARE STILL
KEEPING A DEVELOPING LOW IN THE GOM/WRN ATLANTIC. GIVEN THAT THE
FORECAST IS 240 HRS FROM NOW...A LOT CAN OBVIOUSLY CHANGE.
HOWEVER...IT WILL BE SOMETHING WORTH WATCHING NOW THAT MORE MODELS
ARE ON BOARD WITH THE SOLUTION OF A POSSIBLE EARLY-SEASON TROPICAL
SYSTEM.

-12

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

AVIATION...AMP.24
DISCUSSION...DL/CA
Hazardous weather outlook, May 15, 11:45 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1145 AM CDT FRI MAY 15 2009

ALZ001>010-016-TNZ076-096-097-160400-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1145 AM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION
THROUGH THIS EVENING...AND MAY LINGER INTO TONIGHT AS A COLD FRONT
APPROACHES THE REGION FROM THE NORTHWEST. A FEW OF THESE STORMS MAY
BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND
FREQUENT LIGHTNING. HOWEVER...DUE TO ABUNDANT MOISTURE AND
RELATIVELY SLOW STORM MOTION...CONDITIONS ARE FAVORABLE FOR
LOCALIZED FLOODING WHERE STORMS DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE COLD FRONT WILL SLOWLY MOVE INTO THE CENTRAL TENNESSEE VALLEY
SATURDAY AND SATURDAY NIGHT...PROMPTING ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE...BUT LOCALIZED FLOODING IS LIKELY TO REMAIN THE PRIMARY
THREAT. THE THREAT FOR RAIN AND THUNDERSTORMS WILL DIMINISH
SIGNIFICANTLY BY MIDDAY SUNDAY AS THE FRONT PUSHES SOUTH OF THE
TENNESSEE VALLEY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

BCC/CBD

In the hours before

Special weather statement, May 15, 6:04 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
604 PM CDT FRI MAY 15 2009

ALZ009-152330-
JACKSON-
604 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 630 PM CDT...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELL CAVE NATIONAL MONUMENT...OR NEAR
BRIDGEPORT...MOVING NORTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RUSSELL CAVE NATIONAL MONUMENT...BRIDGEPORT.
  LONG ISLAND.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SL
Special weather statement, May 15, 6:08 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
608 PM CDT FRI MAY 15 2009

ALZ006-008-152330-
MADISON-MARSHALL-
608 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR MADISON AND MARSHALL COUNTIES UNTIL
630 PM CDT...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION GROVE...OR 8 MILES NORTH OF ARAB...
MOVING NORTHEAST AT 5 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HEBRON...NEW HOPE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SL
Special weather statement, May 15, 6:11 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
611 PM CDT FRI MAY 15 2009

ALZ008-152345-
MARSHALL-
611 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 645 PM CDT...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HYATT...MOVING NORTHEAST AT 5 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ALBERTVILLE.
  MOUNTAIN VIEW.
  GUNTERSVILLE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SL
Local storm report, May 15, 6:24 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
624 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             9 SSE FAYETTEVILLE      35.02N 86.51W
05/15/2009  E0.25 INCH       LINCOLN            TN   PUBLIC

            PEA SIZED HAIL REPORTED IN THE TOWN OF LINCOLN.

&&

DL
Special weather statement, May 15, 7:01 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
701 PM CDT FRI MAY 15 2009

ALZ008-160045-
MARSHALL-
701 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 745 PM CDT...

AT 700 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COLUMBUS CITY...OR 9 MILES NORTHEAST OF GUNTERSVILLE...MOVING
NORTH AT 5 MPH.

DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GRANT.

OTHER THUNDERSTORMS WERE MOVING INTO SOUTHERN AND WESTERN MARSHALL
COUNTY...ALSO CAPABLE OF CLOUD TO GROUND LIGHTNING AND SMALL HAIL.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

KULA
Special weather statement, May 15, 7:04 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
704 PM CDT FRI MAY 15 2009

ALZ009-160045-
JACKSON-
704 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 745 PM CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STEVENSON...OR 9 MILES SOUTHWEST OF
BRIDGEPORT...MOVING NORTH AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BASS...RUSSELL CAVE NATIONAL MONUMENT.

OTHER STRONG THUNDERSTORMS WERE LOCATED BETWEEN FACKLER AND SKYLINE
AND JUST NORTHWEST OF SCOTTSBORO.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:00 PM CDTSevere Thunderstorm WarningHUNMadison19 min
May 15, 7:07 PM CDTSevere Thunderstorm WarningHUNJackson23 min
May 15, 7:12 PM CDTSevere Thunderstorm WarningHUNMadison18 min
May 15, 7:16 PM CDTSevere Thunderstorm WarningHUNMadison29 min
May 15, 7:30 PM CDTSevere Thunderstorm WarningHUNCullman30 min
May 15, 7:45 PM CDTSevere Thunderstorm WarningHUNMadison45 min
May 15, 7:50 PM CDTFlash Flood WarningHUNCullman115 min
May 15, 8:01 PM CDTSevere Thunderstorm WarningHUNMorgan29 min
May 15, 8:12 PM CDTSevere Thunderstorm WarningHUNCullman22 min
May 15, 8:14 PM CDTSevere Thunderstorm WarningHUNMadison31 min
May 15, 8:20 PM CDTSevere Thunderstorm WarningHUNMorgan25 min
May 15, 8:29 PM CDTSevere Thunderstorm WarningHUNMadison16 min
May 15, 8:43 PM CDTFlash Flood WarningHUNMadison, Marshall, Morgan106 min
May 16, 10:21 AM CDTFlash Flood WatchHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more10 hr
May 16, 3:35 PM CDTFlash Flood WarningHUNLimestone, Madison, Morgan2 hr
May 16, 4:23 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan37 min
May 16, 4:37 PM CDTFlash Flood WarningHUNLawrence3 hr
May 16, 4:47 PM CDTSevere Thunderstorm WarningHUNCullman, Morgan29 min
May 16, 4:49 PM CDTFlash Flood WarningHUNCullman, Morgan3 hr

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.